Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is dry mouth, eyes & nose due to Atripla?
Apr 10, 2012

I started Atripla in July 2011 and have noticed recently suffering from dry eyes, dry mouth (leading to gum problems) and dry nasal passages (leading to soreness and bleeding). My optician has also noticed recently how dry my eyes are.

Can these be manifestations of HIV or are they more likely to be due to the Atripla? If so, is there an alternative regime which will not have these side effects?

diag 23/5/2011 VL 95000 CD4 200 3/6/2011 CD4 300 1/7/11 VL 45000 CD4 230 8/7/11 CD4 320 med start 23/7/11 11/8/11 VL 870 CD4 410 12/9/11 VL 690 CD4 310 28/11/11 VL 0 CD4 390 3/2/11 VL 0 CD4 430

Response from Dr. Henry

Those symptoms of dryness can be due to anticholinergic effects of some medicine (not clearly linked to Atripla but common with medications like antihistamines). Can also be due to conditions like sicca syndrome and others so sometimes an evaluation by allergist or eye specialist is helpful. There is little published data detailing what happens when patients with those symptoms on Atripla switch to an alternative drug (thus hard to recommend different regimen with much confidence). A trial switch to a different regimen is reasonable if no other explanation is found (ie switch to a boosted protease inhibitor + Epzicom --switch options depends on past treatment history and current clinical status). If any reader knows of a reference or has personal experience with a situation like this please post. KH



Previous
fungus stench
Next
Atripla, Pantoprazole and Lexapro

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement